Integrated semigroups and their applications to the abstract Cauchy problem
This paper is concerned with characterizations of those linear, closed, but not necessarily densely defined operators A on a Banach space E with nonempty resolvent set for which the abstract Cauchy problem u′(t) = Au(t), u(0) = x has unique, exponentially bounded solutions for every initial value x ∈ D(An). Investigating these operators we are led to the class of "integrated semigroups". Among others, this class contains the classes of strongly continuous semigroups and cosine families and the class of exponentially bounded distribution semigroups. The given characterizations of the generators of these integrated semigroups unify and generalize the classical characterizations of generators of strongly continuous semigroups, cosine families or exponentially bounded distribution semigroups. We indicate how integrated semigroups can be used studying second order Cauchy problems u″(t) - A1u′(t) - A2u(t) = 0, operator valued equations U′(t) = A1U(t) + U(t)A2 and nonautonomous equations u′(t) = A(t)u(t). © 1988 by Pacific Journal of Mathematics.
Publication Source (Journal or Book title)
Pacific Journal of Mathematics
Neubrander, F. (1988). Integrated semigroups and their applications to the abstract Cauchy problem. Pacific Journal of Mathematics, 135 (1), 111-155. https://doi.org/10.2140/pjm.1988.135.111